Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gradual decrease of cd4
Jul 14, 2013

Dear Dr Mark thank you for your great support. Iam on medication( stocrin 3TC and AZT) for 8.5 years. I started medication with a very good account of CD4 ( 450). My viral load was not also to high and quickly was undetectable until now. My number of CD4 after the medication went to approximately 850 the time i started the medication. But from that time until now is continuing to decrease. Last year was 280 then was 230 then was 330 then again 280 and recent test is 215. The viral load in undetectable. In my country they do not do persentage. I worry about this result. I have never lost any dose of medication. Iam completely healthy. I know that i asked this question many times to this side but never took any appropriate answer. My WBC is normal ( 6000). Thanks

Response from Dr. Holodniy

It is difficult to understand why your CD4 count would go down so significantly with an undetectable HIV viral load. Your WBC is in the normal range and if your total lymphocyte count has remained stable, then this is likely a real CD4 decline result. A CD4 percent would be helpful here, because if the CD4 percent had declined significantly, then your CD4 count decline is real. We see this on occasion and it is not clear what is going on. In many cases, we switch medications to see whether that will improve the CD4 count, even though the viral load remains undetectable. Sometimes that works and sometimes it doesn't.



Previous
New DX, Lab questions
Next
finding HIV doctor overseas

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement